Confidence intervals for parameters of IWD based on MLE and bootstrap

  • Abstract
  • Keywords
  • References
  • PDF
  • Abstract

    In this paper, we will study the joint confidence regions for the parameters of inverse Weibull distribution (IWD) in the point of view of record values. Based on this new censoring scheme, the approximate confidence intervals and percentile bootstrap confidence intervals as well as approximate joint confidence region for the parameters of IWD, are developed. One of the applications of the joint confidence regions of the parameters is to find confidence bounds for the functions of the parameters. Joint confidence regions for the parameters of extreme value distribution are also discussed. In this way we will discuss some numerical examples with real data set and simulated data, to illustrate the proposed method. A simulation study is performed to compare the proposed joint confidence regions.

    Keywords: IWD, Progressively First-Failure Censored Scheme, MLE Confidence Intervals, Bootstrap Confidence Intervals.

  • References

    1. N. R. Mann,Best linear invariant estimation for Weibull parameters under progressive censoring, Technometrics, Vol. 13, (1971). pp. 521-533
    2. J. F. Lawless,Statistical Models and Methods for Lifetime Data, John Wiley & Sons, New York, NY, USA (1982).
    3. W. Q. Meeker, and L. A. Escobar,Statistical Methods for Reliability Data, John Wiley & Sons, New York, NY, USA (1998).
    4. S. K. Tse, and H. K.Yuen,Expected experiment times for the Wiebull distribution under progressive censoring with random removals, journal of Applied Statistics, Vol. 25, (1998), pp. 75-83.
    5. A. C. Cohen,Progressively censored samples in life testing, Technometrics, Vol. 5, (1963), pp. 327-339.
    6. R. Viveros, and N. Balakrishnan,Interval estimation of parameters of life from progressively censored data, Technometrics, Vol. 36, No. 1, (1994), pp. 84-91.
    7. N. Balakrishnan, and R. A. SandhuBest linear unbiased and maximum likelihood estimation for exponential distributions under general progressive type-II censored samples, Sankhya. Series B, Vol. 58, No. 1, (1996), pp. 1-9.
    8. N. L. Johnson, S. Kotz, N. Balakrishnan,Continuous Univariate Distributions, Vol. 2. 2nd Ed. New York: John Wiley & Sons (1995).
    9. C.-H. Jun, S. Balamurali, and S.-H. Lee,Variables sampling plans for Weibull distributed lifetimes under sudden death testing. IEEE Transactions on Reliability Vol.55, (2006) pp. 53-58.
    10. J. W. Wu, H. Y. Yu , Statistical inference about the shape parameter of the Burr type XII distribution under the failure-censored sampling plan, Applied Mathematics and Computation Vol. 163, (2005). Pp.443-482.
    11. W.-C. Lee, J.-W. Wu, H.-Y. Yu, Statistical inference about the shape parameter of the bathtub-shaped distribution under the failure-censored sampling plan International Journal of Information and Management Sciences Vol. 18, (2007). pp. 157-172.
    12. S. J. Wu, C. Ku? ,On estimation based on progressive first-failure-censored sampling. Computational Statistics and Data Analysis Vol. 53 (2009). pp. 3659- 3670.
    13. A.O. Langlands, S.J. Pocock, G.R. Kerr, and S.M. Gore,Long term survival of patients with breast cancer: a study of curability of the disease, British Medical Journal, (1979), pp. 247-125.
    14. N. L. Johnson, S. Kotz, and N. Balakrishnan, Continuous Univariate Distributions. Vol. 2, second edition. John Wiley & Sons New York, (1995).
    15. D. N. P. Murthy, M. Xie, and R. Jiang, Weibull Model. John Wiley & Sons, New York, (2004).
    16. M. M, Mohie El-Din,,and F. H. Riad, Estimation and Prediction for the Inverse Weibull Distribution Based on Records, Journal of Advanced Research in Statistics and Probability (JARSP), 3(2), 20 27, (2011).
    17. Mostafa. M. MohieEl-Din, Fathy H. Riad and Mohamed A. El-Sayed, Parameters Estimation Based On Progressively Censored Data From Inverse Weibull Distribution, American Journal of Theoretical and Applied Statistics (AJTAS), 2(6): 149-153, 2013.
    18. S. Bennette,Log-logistic regression models for survival data, Applied Statistics, Vol. 32, (1983), pp. 165-171.
    19. R.L. Prentice,Exponential survivals with censoring and explanatory variables, Biometrika, Vol. 60, (1973), pp. 279-288.
    20. A. C. Davison and D. V. Hinkley Bootstrap Methods and their Applications, 2nd Cambridge University Press, Cambridge United Kingdom, (1997).
    21. B. Efron, The jackknife, the bootstrap and other resampling plans, CBMS-NSF Regional Conference Series in Applied Mathematics, 38, SIAM, Philadelphia, PA. (1982).
    22. B. Efron, and R. J. Tibshirani, Bootstrap method for standard errors, confidence intervals and other measures of statistical accuracy, Statistical Science, Vol.1, (1986), pp. 54-75.




Article ID: 1977
DOI: 10.14419/ijasp.v2i1.1977

Copyright © 2012-2015 Science Publishing Corporation Inc. All rights reserved.